Hopf-Galois module structure of tame C p ×C p extensions
Journal de Théorie des Nombres de Bordeaux, Volume 28 (2016) no. 2, pp. 557-582.

Let p be an odd prime number, K a number field containing a primitive p th root of unity, and L a Galois extension of K with Galois group isomorphic to C p ×C p . We study in detail the local and global structure of the ring of integers 𝔒 L as a module over its associated order 𝔄 H in each of the Hopf algebras H giving nonclassical Hopf-Galois structures on the extension, complementing the p=2 case considered in [12]. For each Hopf algebra giving a nonclassical Hopf-Galois structure on L/K we show that 𝔒 L is locally free over its associated order 𝔄 H in H, compute local generators, and determine necessary and sufficient conditions for 𝔒 L to be free over 𝔄 H .

Soient p un nombre premier impair, K un corps de nombres contenant une racine primitive p-ième de l’unité, et L une extension galoisienne de K de groupe de Galois group isomorphe à C p ×C p . Nous étudions en détail les structures locale et globale de l’anneau des entiers 𝔒 L en tant que module sur son ordre associé 𝔄 H dans chacune des algèbres de Hopf H induisant une structure de Hopf-Galois non classique sur l’extension, complétant le cas p=2 considéré dans [12]. Pour une telle algèbre de Hopf H, nous montrons que 𝔒 L est localement libre sur 𝔄 H , calculons des générateurs locaux, et déterminons des conditions nécessaires et sufficiantes pour que 𝔒 L soit libre sur 𝔄 H .

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.953
Classification: 11R33,  11S23,  16T05
Keywords: Hopf-Galois theory, Galois module structure, tame extension.
Paul J. Truman 1

1 School of Computing and Mathematics Keele University, ST5 5BG, UK
@article{JTNB_2016__28_2_557_0,
     author = {Paul J. Truman},
     title = {Hopf-Galois module structure of tame $ C_{p} \times C_{p} $ extensions},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {557--582},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {2},
     year = {2016},
     doi = {10.5802/jtnb.953},
     mrnumber = {3509724},
     zbl = {1411.11114},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.953/}
}
TY  - JOUR
TI  - Hopf-Galois module structure of tame $ C_{p} \times C_{p} $ extensions
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2016
DA  - 2016///
SP  - 557
EP  - 582
VL  - 28
IS  - 2
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.953/
UR  - https://www.ams.org/mathscinet-getitem?mr=3509724
UR  - https://zbmath.org/?q=an%3A1411.11114
UR  - https://doi.org/10.5802/jtnb.953
DO  - 10.5802/jtnb.953
LA  - en
ID  - JTNB_2016__28_2_557_0
ER  - 
%0 Journal Article
%T Hopf-Galois module structure of tame $ C_{p} \times C_{p} $ extensions
%J Journal de Théorie des Nombres de Bordeaux
%D 2016
%P 557-582
%V 28
%N 2
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.953
%R 10.5802/jtnb.953
%G en
%F JTNB_2016__28_2_557_0
Paul J. Truman. Hopf-Galois module structure of tame $ C_{p} \times C_{p} $ extensions. Journal de Théorie des Nombres de Bordeaux, Volume 28 (2016) no. 2, pp. 557-582. doi : 10.5802/jtnb.953. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.953/

[1] W. Bley & R. Boltje, « Lubin-Tate formal groups and module structure over Hopf orders », J. Théor. Nombres Bordeaux 11 (1999), no. 2, p. 269-305. | Article | MR: 1745880 | Zbl: 0979.11053

[2] N. P. Byott, « Uniqueness of Hopf Galois structure for separable field extensions », Comm. Algebra 24 (1996), no. 10, p. 3217-3228. | Article | MR: 1402555 | Zbl: 0878.12001

[3] —, « Galois structure of ideals in wildly ramified abelian p-extensions of a p-adic field, and some applications », J. Théor. Nombres Bordeaux 9 (1997), no. 1, p. 201-219. | Article | MR: 1469668 | Zbl: 0889.11040

[4] —, « Integral Hopf-Galois structures on degree p 2 extensions of p-adic fields », J. Algebra 248 (2002), no. 1, p. 334-365. | Article | Zbl: 0992.11065

[5] L. N. Childs, Taming wild extensions: Hopf algebras and local Galois module theory, Mathematical Surveys and Monographs, vol. 80, American Mathematical Society, Providence, RI, 2000, viii+215 pages. | Zbl: 0944.11038

[6] C. W. Curtis & I. Reiner, Methods of Representation Theory with Applications to Finite Groups and Orders (Volume 2), Pure and Applied Mathematics, John Wiley & Sons, 1987, XV+951 pages.

[7] A. Fröhlich, Galois module structure of algebraic integers, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 1, Springer-Verlag, Berlin, 1983, x+262 pages. | Zbl: 0501.12012

[8] D. Hilbert, « Die Theorie der algebraischen Zahlkörper. », Jahresber. Dtsch. Math.-Ver. 4 (1897), p. i-xviii + 175-546. | Article

[9] M. J. Taylor, « On Fröhlich’s conjecture for rings of integers of tame extensions », Invent. Math. 63 (1981), no. 1, p. 41-79. | Article | Zbl: 0469.12003

[10] L. Thomas, « On the Galois module structure of extensions of local fields », in Actes de la Conférence “Fonctions L et Arithmétique”, Publ. Math. Besançon Algèbre Théorie Nr., Lab. Math. Besançon, Besançon, 2010, p. 157-194. | Zbl: 1223.11135

[11] P. J. Truman, « Towards a generalisation of Noether’s theorem to nonclassical Hopf-Galois structures », New York J. Math. 17 (2011), p. 799-810. | Zbl: 1250.11098

[12] —, « Hopf-Galois module structure of tame biquadratic extensions », J. Théor. Nombres Bordeaux 24 (2012), no. 1, p. 173-199. | Article | MR: 2914905 | Zbl: 1262.11095

[13] W. C. Waterhouse, Introduction to affine group schemes, Graduate Texts in Mathematics, vol. 66, Springer-Verlag, New York-Berlin, 1979, xi+164 pages. | Article | Zbl: 0442.14017

Cited by Sources: